Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for insomnia and depression

My friend has been being drugged by her husband nightly for 8 months. He has been crushing up 100 mgs of Trazodone (Don t know how many pills each time) with unknown amounts of Ambien he has been putting this mixture into a glass of red wine. She noticed the wine was cloudy and was eventually told by her 13 year old stepdaughter that her father was putting white Powder in her glass before pouring the drink. He filled these 2 Rxs at an alternate pharmacy from the one they normally used. He weighs 220lbs she weighs 95lbs. 1) Could this Cocktail Cause death over an extended period of time? 2) Can the ICD9 code for insomnia be used for both prescriptions or would a doctor by law have to use a Separate Code of depression to write for the Trazodone to be taken in conjunction with the ambien? The dosage of ambien was so high that when they did the UA 5 days later it was still very high. Thank You for your help
Sat, 17 Jan 2015
Report Abuse
Psychiatrist 's  Response
Hello thanks for choosing HCM for your health related queries

She has been given Trazodon and Ambien unknown amounts by mixing in wine. Ambien is zolpidem and trazodone is a TCA drug and which is a good anti-depressant drug. Both drugs when mixed with wine, may result in cocktail mixture and it may prove harmful in a normal individual. It may cause acute brain depression and toxicity. Now coming to your questions-

- This cocktail may cause acute deaths but chronic toxicity over extended period of time is not seen. She may become dependent on drugs and this may result in withdrawal if drugs are abruptly stopped.

- Yes ICD 10 (instand ICD 9 which is old) code can be used to make diagnosis. But the diagnosis should be made by a registered medical practitioner or a psychiatrist only. You can consult her lawyer for more details

Thanks, hope this helps you. Take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi , i think my contraceptive pill is causing severe anxiety. i started taking it about 4 months ago when i was struggling with severe depression and anxiety before and during my period, but since being on the pill it has got a whole lot worse. i have anxiety attacks every day, suffer from insomnia and feel paranoid and anxious about everything. its putting a real strain on my relationship with my boyfriend and my family. I do have the copper coil, which I ve had for just over a year now, and was planning to have it removed and continue with the pill but i don t know if either of them are making me worse. i also have a history of kidney problems, having one kidney removed in 2012. any kind of advice or help would be greatly appreciated! thanks sophie

doctor1 MD

Hello Dr. Grief, I am a 23 year old male 6 tall weighing 175lbs. I currently suffer from Depression, PTSD, Anxiety, and severe Insomnia. Most of my conditions are controlled well by medications. I take 3 x 25mg doxepin for depression and an adjunct for anxiety. I take 15mg Inderal for the physical symptoms of anxiety (sweating, hyperventilation, hand and body tremors). I take 2mg alprazolam as need for panic attacks. I take 30mg temazapam for insomnia. My question is this: My sleep aid has begun to work less effectively, I follow a strict diet, no caffeine don t get in bed except to sleep, exercise vigorously during the day for my job, and have tried many other sleep aids such as zolpidem, zapelon, lunesta, trazadone, intermezzo, and melatonin supplements. I am wondering whether it would be appropriate to raise my temazapam dosage or to switch to another similar class medication (Triazolam comes to mind due to it s short half life, though some studies have suggested there could be some unpleasant side effects. Which, in your medical opinion would be the better route to talk with my doctor about

doctor1 MD

I am sufferring from depression for 5yrs taken lots of antidep given by pysitrist like escitralopam but that does not helped. I have insomnia and taken alprax, lorazepam, clonazepam and many more but they don t helped so i stoped all my sleeping pills. Please help my age is 25